No. Since 2006, well over 100 million doses of HPV vaccine have been administered in the United States. Among all reports to the Vaccine Adverse Event Reporting System (VAERS) following HPV vaccines, the most frequently reported symptoms overall were dizziness; fainting; headache; nausea; fever; and pain, redness, and swelling in the arm where the shot was given. Of the reports to VAERS, 6% were classified as “serious.” About 22% of the VAERS reports were not related to health problems, but were reported for reasons such as improper vaccine storage or the vaccine being given to someone for whom it was not recommended. Although deaths have been reported among vaccine recipients none has been conclusively shown to have been caused by the vaccine. Occurrences of rare conditions, such as Guillain-Barré Syndrome (GBS) have also been reported among vaccine recipients but there is no evidence that HPV vaccine increased the rate of GBS above what is expected in the population.
CDC, working with the FDA and other immunization partners, will continue to monitor the safety of HPV vaccines. You can find complete information on this and other vaccine safety issues at www.cdc.gov/vaccinesafety/vaccines/hpv/hpv-safety-faqs.html.